Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 7, 2009, 9:09 AM CDT for Redwood County, Minnesota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2009, 9:09 AM CDT (14:09 UTC)
- Expired
- Aug 7, 2009, 9:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
County Redwood County, MN
The radar
The Minneapolis radar (KMPX), 147 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 071409 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 909 AM CDT FRI AUG 7 2009 MNZ073-071445- REDWOOD- 909 AM CDT FRI AUG 7 2009 AT 906 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LUCAN OR ABOUT OVER MILROY. THIS STORM WAS MOVING EAST AT 25 MPH. PEA TO ONE HALF INCH HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILROY. LUCAN. SEAFORTH. WABASSO. VESTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4454 9518 4436 9515 4435 9559 4454 9559 TIME...MOT...LOC 1408Z 267DEG 23KT 4445 9556 $$ MDB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:42 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 6:42 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 642 AM CDT FRI AUG 7 2009 .AVIATION... /12Z TAF ISSUANCE/ STRONG LOW LEVEL WAA AND MID LEVEL FRONTOGENESIS TEAMING UP THIS MORNING WITH A BAND OF SHOWERS AND THUNDERSTORMS PUSHING EASTWARD ACROSS WEST CENTRAL THROUGH SOUTH CENTRAL MN. ACTIVITY WILL MOVE THROUGH THE TWIN CITIES DURING THE MID MORNING HOURS AND ACROSS WEST CENTRAL WI DURING THE LATE MORNING AND EARLY AFTERNOON. SOME -RA WILL PRECEDE THE BAND. MVFR CEILINGS HAVE DEVELOPED IN THE WAKE OF THE SHOWERS ACROSS SW MN AND HAVE SPREAD THIS NORTH AND EAST THIS MORNING ACROSS THE MN TAF SITES. A BREAK DEVELOPING THIS AFTERNOON BEFORE MORE THUNDERSTORM POTENTIAL THIS EVENING AND OVERNIGHT. 4KM WRF HAS A GOOD HANDLE ON THE CURRENT SITUATION IF ONE SUBTRACTS 3 HOURS FROM THE PROG. THIS INDICATES THE BAND OF SHOWERS BREAKING DOWN ACROSS WEST CENTRAL WI BY 21Z WITH EXPLOSIVE THUNDERSTORMS DEVELOPMENT OVER NORTHERN IA AROUND 08/00Z. THUNDERSTORMS WILL LIKELY DEVELOP OVER EAST CENTRAL MN AND WEST CENTRAL WI THIS EVENING AS THE LOW LEVEL JET POKES IN FROM THE SOUTH AND A STRONG 700 MB SHORT WAVE MOVES IN FROM THE WEST. HAVE INDICATED CB IN THE CLOUD GROUP FOR THIS EVENING WITH TIMING AND LOCATION UNCERTAIN AT KMSP...KRNH AND KEAU. WHERE STORMS DO DEVELOP...THEY WILL LIKELY BE SEVERE WITH VERY LARGE HAIL AND STRONG WINDS. ANOTHER SIGNIFICANT PROBLEM TONIGHT WILL BE THE POTENTIAL FOR MVFR OR LOWER CEILINGS AND VISIBILITIES DEVELOPING IN STRATUS AND FOG NORTH OF THE WARM FRONT AND IMPACTING ALL BUT PERHAPS KRWF. MET AND MAV MOS HITTING THE SITUATION HARD AND HAVE KEPT PROGGED CEILINGS AND VISIBILITIES AS IS FOR THE OVERNIGHT HOURS FROM THE PREVIOUS TAFS. && .DISCUSSION... /ISSUED 329 AM CDT FRI AUG 7 2009/ ACTIVE FORECAST SHAPING UP FOR TONIGHT INTO THE WEEKEND. SFC CYCLOGENESIS CONTINUES TO TAKE SHAPE OVER THE CENTRAL/HIGH PLAINS EARLY THIS MORNING...WITH WAA SHOWERS/TS BLOSSOMING OVER THE ERN DAKOTAS AND NEBRASKA. STRONG H8 MOISTURE TRANSPORT/CONVERGENCE IS HELPING TO FUEL THIS ACTIVITY OVERNIGHT...BUT WANES SOMEWHAT THIS MORNING AS THE LLJ WEAKENS. MUCH OF THE AREA IS ALSO SOMEWHAT REMOVED FROM THE TWO STRONGER AREAS OF TEMP ADVECTION AND LIFT...ONE WHICH IS PROGGED TO PASS ACROSS NORTHERN MN...AND THE OTHER ON TRACK TO MOVE FROM NEBRASKA ACROSS IOWA. THEREFORE EXPECT THE ACTIVITY ACROSS CENTRAL MN AND WEST CENTRAL WI TO BE MORE SCATTERED IN NATURE THIS MORNING...WITH THE POTENTIAL FOR THE MOST ORGANIZED ACTIVITY TOWARD INTERSTATE 90. THINGS ARE LOOKING MORE INTERESTING FOR THIS EVENING/TONIGHT...AS THE PREVIOUSLY MENTIONED TROUGH ENTERS THE DAKOTAS /DRIVEN BY A NORTHERN-CENTRAL ROCKIES MID/UPPER LOW/...AND A WARM FRONT LIFTS TO SERN SD AND NWRN IA. THUNDERSTORM REDEVELOPMENT WILL INITIALLY BE STUNTED BY A +12C TO +13C 700 MB CAP THIS AFTERNOON...BUT LLVL CONVERGENCE AND THE APPROACHING TROUGH SHOULD BE ADEQUATE TO WEAKEN THE CAP THIS EVENING. IF AND WHEN THAT OCCURS...LOOK OUT. INSTABILITY AND SUPERCELL PARAMS ACROSS WEST/SOUTH CENTRAL MN ARE OFF THE CHARTS...WITH MLCAPES OF 2K-3K J/KG...AND 0-1KM EHI OF 3-4 M2/S2. THEREFORE...SEVERE THUNDERSTORMS APPEAR PROBABLE ONCE THE CAP BREAKS...WITH TORNADOES ALSO POSSIBLE CLOSER TO THE WARM FRONT OVER SOUTH CENTRAL MN. TONIGHT THE ACTIVITY WILL LIKELY CONGEAL INTO A COMPLEX...AS A 50 KNOT LLJ NOSES INTO THE FORECAST AREA. EXPECT A LULL IN THE ACTIVITY SATURDAY MORNING...BUT THE WARM FRONT WILL LIFT TOWARD CENTRAL MN DURING THE DAY...AND LIKELY BE BISECTING THE FORECAST AREA BY TIME OF PEAK HEATING. THIS WILL LIKELY RESULT IN A TIGHT TEMPERATURE GRADIENT FROM NORTH TO SOUTH ACROSS THE CWA...POSSIBLY AS EXTREME AS THE UPPER 70S NORTH TO THE MID 90S SOUTH. CLOUD COVER SHOULD BE A LIMITING FACTOR ON THE WARMING...BUT STILL CURRENTLY EXPECT 90 TO 95 DEGREE READINGS ALONG/SOUTH OF A REDWOOD FALLS TO MINNEAPOLIS TO EAU CLAIRE LINE. RELATIVELY HOT TEMPS COMBINED WITH DEWPOINTS SNEAKING INTO THE 70S WILL YIELD AFTERNOON HEAT INDICES APPROACHING 100 DEGREES. AN EVEN STRONGER CAP WILL BE PRESENT ON SATURDAY...WITH NAM AND GFS-PROGGED 700MB TEMPS ROCKETING TO +14C OR +15C. THE FORMIDABLE CAP SHOULD KEEP STORMS AT BAY ACROSS MOST OF THE FORECAST AREA ON SATURDAY AFTERNOON...WITH THE EXCEPTION POSSIBLY BEING AREAS FROM ALEXANDRIA TOWARD ST CLOUD. AS THE SHORTWAVE TROUGH FINALLY KICKS INTO THE DAKOTAS AND THE CAP WEAKENS ON SATURDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA AS THE LLJ STRENGTHENS AGAIN IN THE VICINITY OF THE BOUNDARY. ON SUNDAY AND SUNDAY NIGHT...SHOWERS AND THUNDERSTORMS SHOULD BE MOSTLY CONTAINED FROM SOUTH/EAST CENTRAL MN INTO WEST CENTRAL WI. THE FRONT WILL FINALLY CLEAR THE AREA BY MONDAY...AND BRING A RESPITE TO THE RECENTLY ACTIVE WEATHER PATTERN. WESTERLY FLOW AND SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH THE BEGINNING OF THE UPCOMING WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/LS
Hazardous weather outlook, Aug 7, 4:20 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 420 AM CDT FRI AUG 7 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 420 AM CDT FRI AUG 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH DEVELOPMENT OF STRONGER AND MORE WIDESPREAD THUNDERSTORM ACTIVITY EXPECTED THIS EVENING AND TONIGHT...AS A LOW PRESSURE SYSTEM STRENGTHENS OVER THE DAKOTAS. THE ASSOCIATED WARM FRONT WILL LIFT NORTH TOWARD SOUTHERN MINNESOTA LATE THIS AFTERNOON AND EARLY EVENING...AS VERY UNSTABLE CONDITIONS DEVELOP ACROSS WEST AND SOUTH CENTRAL MINNESOTA. CURRENT INDICATIONS ARE THAT AN ATMOSPHERIC CAP WILL LIMIT THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER...ONCE THE CAP BREAKS DURING THE EARLY EVENING HOURS...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. SUPERCELL THUNDERSTORMS ARE ANTICIPATED...WITH LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES POSSIBLE. THE TORNADO THREAT AREA AT THIS TIME LIES SOUTH OF A WILLMAR TO LAKEVILLE LINE...DUE TO THE EXPECTED POSITION OF THE WARM FRONT THIS EVENING. THE THUNDERSTORM ACTIVITY IS EXPECTED TO ORGANIZE INTO A COMPLEX TONIGHT...WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS EXPANDING TO INCLUDE THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WEATHER PATTERN WILL REMAIN UNSTABLE THROUGH THE WEEKEND...AS THE SURFACE BOUNDARY REMAINS IN THE AREA. AT THIS TIME...THERE IS A SLIGHT CHANCE FOR SEVERE STORMS ON SATURDAY AND SUNDAY. AFTERNOON HEAT INDICES WILL ALSO APPROACH 100 DEGREES ACROSS SOUTH CENTRAL MINNESOTA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...MAINLY ACROSS THE MINNESOTA PORTION OF THE OUTLOOK AREA. ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. LS
In the hours before
Special weather statement, Aug 7, 9:09 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 909 AM CDT FRI AUG 7 2009 MNZ073-071445- REDWOOD- 909 AM CDT FRI AUG 7 2009 AT 906 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LUCAN OR ABOUT OVER MILROY. THIS STORM WAS MOVING EAST AT 25 MPH. PEA TO ONE HALF INCH HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILROY. LUCAN. SEAFORTH. WABASSO. VESTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4454 9518 4436 9515 4435 9559 4454 9559 TIME...MOT...LOC 1408Z 267DEG 23KT 4445 9556 MDB
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:44 AM CDT | Special Weather Statement | MPX | Redwood | 46 min |
| Aug 7, 10:19 AM CDT | Special Weather Statement | MPX | Brown | 56 min |
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.